Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 75, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 28, 2005, 1:50 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 29, 2005, 7:45 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 281852
FFWSJU
PRC081-282045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
250 PM AST TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
LARES
* UNTIL 445 PM AST
* AT 245 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS LARES.
ESTIMATED RAINFALL AMOUNTS WERE GREATER THAN THREE INCHES IN THE
LAST FEW HOURS FOR LOCALIZED SPOTS WITHIN THE WARN AREA. RAINFALL IS
EXPECTED TO CONTINUE TO AFFECT THE AREA FOR AT LEAST THE NEXT HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1835 6684 1826 6683 1824 6688 1835 6690
$$
OB1 follow-up statement
000
WGCA72 TJSJ 282057
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
445 PM AST TUE JUN 28 2005
PRC081-282055-
LARES-
445 PM AST TUE JUN 28 2005
...THE FLASH FLOOD WARNING EXPIRES AT 445 PM AST...
FOR THE FOLLOWING MUNICIPALITY...
IN PUERTO RICO
LARES
THE SHOWERS AND THUNDERSTORMS THAT AFFECTED THE WARNING AREA EARLIER
THIS AFTERNOON...HAVE MOVED WEST NORTHWEST AND WEAKENED. NO
ADDITIONAL HEAVY RAINFALL IS EXPECTED. PEOPLE SHOULD HOWEVER
EXERCISE CAUTION OVER THE PREVIOUS WARNED AREAS FOR THE NEXT HOUR OR
SO AND REMAIN ALERT FOR WATER ON THE ROADWAYS...AND ALSO ALLOW TIME
FOR RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS.
LAT...LON 1835 6684 1826 6683 1824 6688 1835 6690
$$
MITCHELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:54 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 9:54 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1054 AM AST TUE JUN 28 2005 UPDATED RADAR AND SATELLITE IMAGERY HAVE BEEN SHOWING SEVERAL PATCHES OF MOISTURE MOVING ACROSS THE ATLANTIC WATERS TO THE NORTH OF PUERTO RICO SINCE THIS MORNING. THESE SHOWERS REMAINS OVER THE ATLANTIC WATERS AT THIS TIME. AN EASTERLY WIND FLOW HAS KEPT THE SHOWERS AWAY FROM THE NORTHERN COASTAL AREA. FOR THAT REASONS...ADDED SCATTERED SHOWERS OVER THE ATLANTIC WATERS FOR THE FORECAST PERIOD OF 14Z TO 00Z TONIGHT. .DISCUSSION... THERE IS A WEAK UPPER LEVEL TROUGH LOCATED JUST TO THE SOUTH OF THE LOCAL ISLANDS AND IT IS RETROGRADING WESTWARD. THIS IS WELL DEPICTED IN THE LATEST GFS MODEL GUIDANCE. THE PERSISTENT TROUGH TO THE NORTHEAST OF THE REGION NEAR 30 NORTH AND 57 WEST IS EXPECTED TO SLOWLY START A NORTH NORTHWESTWARD DRIFT IN THE NEXT 24 HOURS OR SO BUT THE LATEST WATER VAPOR IMAGERY DOES NOT SEEM TO INDICATE ANY DISPLACEMENT YET. THE LAST FEW DAYS THE TROUGH TO THE NORTHEAST HAS HAD A SURFACE TROUGH AND LOW LEVEL MOISTURE BOUNDARY ASSOCIATED WITH IT AND MOISTURE WAS BEING ADVECTED INTO THE REGION. BUT WITH THE LOW LEVEL FLOW NOW HAVING A MORE ESE COMPONENT...THERE IS NOT AS MUCH LOW LEVEL MOISTURE ACROSS THE REGION. SO THE COMBINATION OF THE RETREATING UPPER LEVEL LOWS AND A DRIER AIR MASS SHOULD RESULT IN LESS CONVECTION ACROSS THE LOCAL ISLANDS TODAY...ESPECIALLY IN THE AFTERNOON. THERE IS A TROPICAL WAVE NOW LOCATED NEAR 49/50 WEST AND IS EXPECTED TO APPROACH THE REGION ON WEDNESDAY AND PASS VERY NEAR OR ACROSS THE LOCAL ISLANDS WEDNESDAY NIGHT INTO THURSDAY. THE UPPER LEVELS WILL BE SOMEWHAT STABLE AND NOT MUCH IN THE WAY OF SUPPORTING DYNAMICS IS EXPECTED AT THESE TIMES. THE GUIDANCE INDICATES THAT THE LOW LEVEL MOISTURE ASSOCIATED WITH THE WAVE AND ASSOCIATED SYNOPTIC SCALE LIFTING SHOULD APPROACH AND BEGIN TO AFFECT THE LOCAL ISLANDS EARLY WEDNESDAY AND PASS VERY NEAR...I.E. JUST SOUTH OF...OR ACROSS THE LOCAL ISLANDS WEDNESDAY NIGHT INTO THURSDAY. STILL NEED TO WAIT AND SEE WHAT HAPPENS OVER NEXT 24 HOURS TO SEE IF THE WAVE TAKES A MORE NORTHERLY TRACK AND HOW MUCH IT WILL IMPACT THE REGION. THE GUIDANCE CONTINUES TO INDICATE A WIND SURGE JUST AHEAD AND BEHIND THE WAVE...BUT LAST QUICKSCAT PASS YESTERDAY WAS NOT IN A GOOD POSITION TO DETECT IT. FOR THE COASTAL WATERS FORECAST...THE AFOREMENTIONED WIND SURGE ASSOCIATED WITH THE TROPICAL WAVE WILL INCREASE THE LOCAL SEAS. WITHOUT ANY SUPPORTING WIND OBSERVATIONS TO SUPPORT INTENSITY OF THE SURGE...ASSUMED LATEST GFS GUIDANCE WAS TOO HIGH WITH SURFACE WIND SPEEDS NEAR 23 OR 24 KNOTS IN PLACES...SO DECREASED THE WIND FORECAST SOME AND DECREASED THE ASSOCIATED SEAS AS WELL. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 89 79 / 40 40 50 50 STT 88 82 88 82 / 40 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && DIEHL
Hazardous weather outlook, Jun 28, 5:00 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE JUN 28 2005 PRZ001>013-AMZ710>750-291000- 600 AM AST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...THE COMBINATION OF LOCAL EFFECTS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS...BUT MAINLY DURING THE AFTERNOON AND ACROSS THE WESTERN AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. MINOR URBAN TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...ANOTHER TROPICAL WAVE IS EXPECTED TO PASS ACROSS THE NORTHEAST CARIBBEAN ON WEDNESDAY...BUT MAINLY TO THE SOUTH OF PUERTO RICO. HOWEVER...LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS DURING THIS PERIOD...BUT MAINLY DURING THE AFTERNOON AND ACROSS THE WESTERN AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. MINOR URBAN TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. VIZ001-002-AMZ710>730-291000- 600 AM AST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THE COMBINATION OF LOCAL ISLAND EFFECTS WILL RESULT IN A FEW SCATTERED SHOWERS AND POSSIBLY A FEW ISOLATED THUNDERSTORMS THIS AFTERNOON. MINOR URBAN AND GUT TYPE TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... ANOTHER TROPICAL WAVE IS EXPECTED TO PASS ACROSS THE NORTHEAST CARIBBEAN ON WEDNESDAY...BUT MAINLY TO THE SOUTH OF THE LOCAL ISLANDS. HOWEVER...LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS DURING THIS PERIOD...BUT MAINLY DURING THE AFTERNOON. MINOR URBAN AND GUT TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Jun 28, 1:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
226 PM AST TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM LIGHTNING SAN JUAN 18.41N 66.06W
06/28/2005 SAN JUAN PR BROADCAST MEDIA
LIGHTNING STROKE ON TOP OF EURO BANK ROOF IN HATO REY AND
PIECES OF CONCRETE STARTED TO FALL DOWN TO THE STREET AND
HIT SEVERAL CARS THAT WERE PARK IN THE AVENUE
&&
OBERMUDEThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:00 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jun 28, 1:02 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.